MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN USP3-0; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN USP3-0; SUTURE, NONABSORBABLE, SILK
Model Number W328H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a plastic surgery in 2023 and suture was used.During the procedure, both complaint products broke during a plastic surgery case in the hospital.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any adverse consequence associated with the patient? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2023-01287, 2210968-2023-01288 and 2210968-2023-01289.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/23/2023.Additional information was requested, the following was obtained: there was no adverse consequences to the patients.The following information was requested: please confirm one patient was involved for this event.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01287, 2210968-2023-01288, 2210968-2023-01289, 2210968-2023-01290.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/27/2023.The following additional information was requested: according to the additional information received, another box of the vicryl rapide had an issue.Please provide the product code and lot number for the additional box.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01287, 2210968-2023-01288, 2210968-2023-01289, 2210968-2023-01290.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 4/27/2023.Additional information was requested, the following was obtained: for the vicryl rapide the issue happened of a 3 cases that is when they identified it as a problem.The same with the other suture over 2 procedures.And a couple of sutures were used from each box as well for rapide they changed the box and still had same issues.The other suture we changed box and didn't receive further issues this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01287, 2210968-2023-01288, 2210968-2023-01289, 2210968-2023-01290.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/31/2023.Additional information was requested, the following was obtained: product code: v2910h lot : rkbcxjx0.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01287, 2210968-2023-01288, 2210968-2023-01289, 2210968-2023-0129.

Brand Name
SILK BLK 18IN USP3-0
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16413784
Report Number2210968-2023-01290
Device Sequence Number12198083
Product Code GAP
UDI-Device Identifier10705031202290
UDI-Public10705031202290
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberW328H
Device Catalogue NumberW328H
Device Lot NumberQCBBSQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2023
Supplement Date Received by Manufacturer03/01/2023
04/11/2023
04/11/2023
05/29/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/23/2023
04/27/2023
04/27/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown